MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0602270
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260); Difficult to Remove (1528); Material Separation (1562); Material Twisted/Bent (2981); Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through litigation process that sometime later port placement procedure, the catheter allegedly fractured.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported catheter fracture as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2013, a port was implanted via the left subclavian vein in a patient, for the treatment of sarcoma of right thigh.Approximately five years, ten months and twenty one days later, on (b)(6) 2019, a chest x ray revealed a port catheter fracture with a fractured fragment that had migrated into the pulmonary artery.Subsequently, the port was removed on (b)(6) 2019.Additionally, it was reported that multiple attempts to retrieve the migrated fragment were unsuccessful, as the foreign body port catheter fragment remained coiled within the pulmonary artery.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: additional information was identified in the medical record review.Based on the identified information the file was reassessed for reportability and determined to be reportable as serious injury.\ \ manufacturing review: the device history records have been reviewed, and this lot met all release criteria.\ \ investigation summary: although the physical device was not returned for evaluation, one photo and a medical record were provided for review.The photo shows a portion of fractured implantable port and the catheter which was kept inside the transparent container was noted.Medical record alleges that, a titanium implantable port was implanted in a patient via the left subclavian vein for the treatment of sarcoma of right thigh.Approximately, five years, ten months and twenty one days later, a chest x ray revealed port catheter fracture with a portion embolized into pulmonary artery.Subsequently, the port was removed next day.The right common femoral vein was accessed under ultrasound guidance using a micropuncture needle and then sheath, after which an omni flush catheter was advanced over a glidewire into the right ventricle and a ventriculogram was performed to identify the origin of the main pulmonary artery.The catheter was advanced into the main pulmonary artery, and an arteriogram demonstrated a foreign body port catheter fragment coiled within the artery.Multiple retrieval attempts were made over the next hour using snares, pigtail catheters, and reverse curve catheters, but the fragment could not be captured, possibly due to dilation of the pulmonary arterial wall around it.The retrieval procedure was then stopped, and an incision was made, and the port hub, cuff, and remaining catheter were freed using blunt dissection and removed, after which the port pocket was closed with sutures.Therefore, the investigation is confirmed for the reported catheter fracture, material separation, migration, material twist/bent, entrapment of device and difficult to remove issues.Furthermore, the clinical conditions alleged in the complaint can be confirmed.Based upon the available information, the definitive root cause is unknown.\ \ labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.\ \ b1, b3, b5, g3, h1, h6 (patient, device, method, result)\ \ section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TITANIUM IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21738163
Report Number3006260740-2025-01903
Device Sequence Number12920554
Product Code LJT
UDI-Device Identifier00801741025594
UDI-Public(01)00801741025594(11)130501(17)180418(10)REXC1271
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2018
Device Catalogue Number0602270
Device Lot NumberREXC1271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer05/26/2025
06/24/2026
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/26/2025
07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale
Patient RaceWhite